Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1976, Volume 44, Issue 1

Unite and Conquer: A Multiplicative Inequality for Choice Probabilities<79:UACAMI>2.0.CO;2-A
p. 79-89

Amos Tversky, Shmuel Sattath

Two probabilistic theories of choice behavior (the model of independent random utility and the model of elimination by aspects) imply a testable property, the multiplicative inequality, according to which the probability of selecting an alternative x from an offered set A @? B is at least as large as the product of the probabilities of selecting x from A and from B.

Log In To View Full Content